MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-010-031
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation (2001); Pericardial Effusion (3271)
Date of Event 07/09/2026
Type of Reportable Event Death
Event or Problem Description
It was reported on (b)(6) 2026 a 31 mm amplatzer amulet left atrial appendage occluder was selected for implant using an unknown delivery sheath for a left atrial appendage (laa) closure.During the procedure, the left atrial pressure was 12 mmhg.Heparin was administered.Transseptal was made at the inferior and mid location.The non-abbott wire was positioned in the laa.One deployment of the device was made.The device was implanted.About 4 hours after the procedure the patient went into cardiac arrest.Cardiopulmonary resuscitation (cpr) was initiated and a pericardial effusion (pe) developed during cpr.Cpr was unsuccessful and the patient expired.The physician suspected either a stroke or pulmonary emboli as the cause for cardiac arrest.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2026 a 31 mm amplatzer amulet left atrial appendage occluder was selected for implant using an unknown delivery sheath for a left atrial appendage (laa) closure.Computed tomography (ct) measured the landing zone with a minimum of 19.7 mm and a maximum of 27.5mm.During the procedure, the left atrial pressure was 12 mmhg.Heparin was administered.Transseptal was made at the inferior and mid location.The non-abbott wire was positioned in the laa.One deployment of the device was made.The device was implanted.About 4 hours after the procedure the patient went into cardiac arrest.Cardiopulmonary resuscitation (cpr) was initiated and a pericardial effusion (pe) developed during cpr.A pericardiocentesis was performed during cardiac arrest and approximately 1000 ml of fluid was removed.Cpr was unsuccessful and the patient expired.The autopsy report showed a large tear in the superior vena cava and device interaction with the pulmonary artery, resulting in a pulmonary artery injury.The physician believed the device in combination of the patient's comorbidities was the cause of death.
 
Additional Manufacturer Narrative
H11 the device is included in the correction notice issued by abbott on 04 sep 2026 for pulmonary artery injury with the amplatzer amulet.The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50117649
Report Number2135147-2026-05277
Device Sequence Number18762027
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)271231(10)8827503
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number8827503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
99844
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Death;
Patient Age61 YR
Patient SexFemale